Ask The Doctor > Questions & Answers > This is the third time I get hives ( urticaria

This is the third time I get hives ( urticaria

Patient: This is the third time I get hives ( urticaria ) in three years, it happens to me very occasionally but when I get it it lasts for at least a week and I usually go to the ER to get an injunction to reduce the puffiness of my body and also the rash but this time a doctor prescribed me 5 mg Predinsone and the dose is as follows:Predinsone 5 mg ( 3tablets Od) x 2 daysPredinsone 5 mg ( 2tablets Od) x 3 daysPredinsone 5 mg ( 1tablets Od) x 5 daysSo thing is after I read about the medication and its side effects I got scared and I don’t believe that I have the type of urticaria that demands using this medication, yes the rash covers mostly all of my body and I puff up but still it happens once a year so help please!

 

 

Doctor: Welcome to Ask The Doctor.We are here to help you.As per details, it seems that you have been suffering from a ski n condition called urticaria. It is characterized by red itchy transient eruptions also known as hives over body. The allergy may be due to recent infection, food, drugs, dust, season change, pollen grains, hot, cold etc.In such cases, I prefer to advise tablet levocetirizine.Get your Absolute eosinophil count, IgE levels and thyroid profile done.Visit your doctor so that he can examine you and order tests for you.You can share my opinion with him.I hope it helps.Stay Healthy

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment